MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
2 of 3 reports (same product failure, different patients).Other mfg report numbers: 3013886523-2025-00100.3013886523-2025-00098.A facility reported a certas valve (id 828804pl) was implanted on (b)(6) 2021.On (b)(6) 2025, a magnetic resonance imaging (mri) revealed that the siphon guard had completely detached from body of valve, requiring revision surgery for explantation and replacement.The patient did not present signs and symptoms due to valve failure.Current status of the patient - no long-term damage.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 828804pl) was returned for evaluation device history record (dhr) - the product code 82-8804pl with lot 5323909, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected; the silicone housing around the siphon guard was cut/torn.The siphon guard was visually inspected marks were found on the siphon guard.The complaint is confirmed.Root cause analysis - the possible root cause for the issue reported by the customer, is due to a sharp or pointed object coming into contact with the valve in view of the cut marks on housing.As noted in the surgical procedure precautions section in ifu, silicone has a low cut/tear resistance.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22010024
Report Number3013886523-2025-00097
Device Sequence Number7893748
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)260228(10)5323909
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number828804PL
Device Lot Number5323909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale
Patient Weight29 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American